Alert archive / New Mexico / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Albuquerque, NM

February 11, 2012

NWS Albuquerque, NM issued this winter storm watch at Feb 11, 2012, 3:23 AM MST. It took effect at Feb 12, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2012, 3:23 AM MST (10:23 UTC)
In effect from
Feb 12, 2012, 5:00 AM MST
Expired
Feb 11, 2012, 3:26 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS45 KABQ 111023
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 AM MST SAT FEB 11 2012

...WINTER STORM WATCH FOR THE SAN JUAN AND JEMEZ MOUNTAINS AND
ADJACENT WESTERN HIGHLANDS...

.A WESTBOUND COLD FRONT WILL MEET UP WITH AN EASTBOUND PACIFIC
WEATHER SYSTEM LATE TONIGHT WITH HEAVY SNOW POSSIBLE OVER THE SAN
JUAN AND JEMEZ MOUNTAINS...AND THE ADJACENT HIGHLANDS TO THE WEST.
FORECASTS CALL FOR SNOW DEVELOPING LATE TONIGHT WITH AN INCREASE IN
INTENSITY AND COVERAGE ON SUNDAY BEFORE TAPERING OFF GRADUALLY
SUNDAY NIGHT.

NMZ503-504-510-511-112300-
/O.NEW.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
JEMEZ MOUNTAINS-
323 AM MST SAT FEB 11 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT. 

* SNOW ACCUMULATIONS...UP TO 4 INCHES POSSIBLE BELOW 7000 FEET. 6
  TO 8 INCHES POSSIBLE ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS ON
  SUMMITS AND HIGHER SLOPES.

* TIMING...SNOW DEVELOPING LATE TONIGHT WILL INCREASE IN INTENSITY
  ON SUNDAY...AND TAPER OFF GRADUALLY SUNDAY NIGHT.

* WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO
  WEST SUNDAY EVENING AND CONTINUING SUNDAY NIGHT.

* SNOW LEVELS...NEAR THE SURFACE SUNDAY MORNING RISING TO 6500
  FEET DURING THE DAY SUNDAY...AND FALLING BACK TO THE SURFACE
  SUNDAY NIGHT.

* LOCAL IMPACTS...LOCALLY HEAVY SNOWFALL POSSIBLE OVER HIGHWAYS
  550...64...AND 84 NEAR DULCE...CHAMA...NAVAJO DAM...NORTHERN
  PORTIONS OF THE JICARILLA APACHE RESERVATION...TIERRA
  AMARILLA...TRES PIEDRAS...AND ALONG THE COLORADO BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH
AREA. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN
TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET.

&&

$$

SHY
1 follow-up statement
244 
WWUS45 KABQ 112226
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MST SAT FEB 11 2012

...SNOW FOR NORTHWEST NEW MEXICO WITH A WINTRY MIX ACROSS PORTIONS
OF EAST CENTRAL INTO SOUTHEAST NEW MEXICO...

.A WESTBOUND COLD FRONT WILL MEET UP WITH AN EASTBOUND PACIFIC
WEATHER SYSTEM LATE TONIGHT WITH MODERATE TO HEAVY SNOW OVER THE
SAN JUAN AND JEMEZ MOUNTAINS...AND THE ADJACENT HIGHLANDS TO THE
WEST. SNOW WILL DEVELOP TONIGHT WITH AN INCREASE IN INTENSITY AND
COVERAGE ON SUNDAY BEFORE GRADUALLY TAPERING OFF SUNDAY NIGHT.
MEANWHILE SNOW...SLEET AND FREEZING RAIN WILL IMPACT CURRY...
ROOSEVELT AND THE CHAVES COUNTY PLAINS AND GUADALUPE MOUNTAINS
SUNDAY INTO SUNDAY NIGHT.

NMZ510-120600-
/O.UPG.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/
/O.NEW.KABQ.WS.W.0003.120212T0700Z-120213T1800Z/
SAN JUAN MOUNTAINS-
326 PM MST SAT FEB 11 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW ACCUMULATIONS...4 TO 8 INCHES BELOW 7500 FEET AND 8 TO 12
  INCHES ABOVE 7500 FEET. LOCALLY HIGHER AMOUNTS POSSIBLE ON WEST
  FACING SLOPES NEAR THE COLORADO BORDER.

* TIMING...SNOW DEVELOPING LATE TONIGHT WILL INCREASE IN 
  INTENSITY ON SUNDAY...AND TAPER OFF GRADUALLY SUNDAY NIGHT. 

* WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO
  SOUTHWEST SUNDAY AFTERNOON AND WEST SUNDAY NIGHT.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS. 

* LOCAL IMPACTS...LOCALLY HEAVY SNOWFALL LIKELY WITH POOR
  VISIBILITY AND DANGEROUS DRIVING CONDITIONS ESPECIALLY ON
  HIGHWAY 84/64 FROM TIERRA AMARILLA TO CHAMA AND THE COLORADO
  BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ503-504-511-120600-
/O.UPG.KABQ.WS.A.0002.120212T1200Z-120213T1200Z/
/O.NEW.KABQ.WW.Y.0008.120212T0700Z-120213T1800Z/
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-
326 PM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS...2 TO 5 INCHES BELOW 7500 FEET AND 5 TO 10
  INCHES ABOVE 7500 FEET. LOCALLY HIGHER AMOUNTS POSSIBLE ALONG
  WEST AND SOUTHWEST FACING SLOPES. 

* TIMING...SNOW DEVELOPING TONIGHT WILL INCREASE IN INTENSITY ON
  SUNDAY...AND GRADUALLY TAPER OFF SUNDAY NIGHT.

* WINDS...SOUTHEAST WINDS 10 TO 20 MPH LATE TONIGHT SHIFTING TO
  SOUTHWEST SUNDAY AFTERNOON AND WEST SUNDAY NIGHT.

* SNOW LEVELS...NEAR THE SURFACE SUNDAY MORNING RISING TO 6500 
  FEET DURING THE DAY SUNDAY...AND FALLING BACK TO THE SURFACE 
  SUNDAY NIGHT. 

* LOCAL IMPACTS...LOCALLY MODERATE TO BRIEFLY HEAVY SNOWFALL
  POSSIBLE OVER U.S. HIGHWAYS 64 AND 84 AND STATE ROAD 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES.

&&

$$

NMZ535-536-538-540-120600-
/O.NEW.KABQ.WW.Y.0008.120212T1200Z-120213T0600Z/
CURRY COUNTY-ROOSEVELT COUNTY-CHAVES COUNTY PLAINS-
SOUTHWEST CHAVES COUNTY-
326 PM MST SAT FEB 11 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN
EFFECT FROM 5 AM TO 11 PM MST SUNDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW AND SLEET FAVORING
  CURRY...ROOSEVELT AND EASTERN CHAVES COUNTIES. 

* TIMING...A WINTRY MIX OF PRECIPITATION WILL BEGIN SUNDAY MORNING
  AND CONTINUE THROUGH SUNDAY EVENING THEN TAPER OFF BEFORE
  MIDNIGHT SUNDAY NIGHT.

* WINDS...SOUTH WINDS 10-20 MPH SUNDAY AND 5 TO 15 MPH SUNDAY
  NIGHT. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR FREEZING AND
  FROZEN PRECIPITATION AT ALL LOCATIONS.

* LOCAL IMPACTS...THE HEAVIEST PRECIPITATION WILL LIKELY IMPACT
  U.S. 380 EAST OF ROSWELL AND U.S. ROUTE 70 FROM ELKINS TO ELIDA
  TO PORTALES AND CLOVIS ON SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITIES.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:58 AM MST, 25 minutes earlier.

Area forecast discussion, Feb 11, 2:58 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 AM MST SAT FEB 11 2012

.DISCUSSION...
CURRENTLY...UPSTREAM RIDGE EXTENDING FROM BAJA CALIFORNIA TO THE
SNAKE RIVER VALLEY IN SOUTHERN IDAHO...WITH SKINNY EXTENSION
NORTHWARD TO THE CANADIAN ARCTIC NEAR VICTORIA ISLAND. 1043 MB
HIGH SITTING OVER CENTRAL NEBRASKA WORKING AGAINST SURFACE LOW
OVER THE LOWER COLORADO RIVER VALLEY NEAR YUMA...AND THIS
IMPARTING AN EASTERN COMPONENT TO WINDS OVER THE EASTERN HALF OF
THE STATE. FREEZING FOG DROPPED VISIBILITY INTO THE FRACTIONALS
OVER THE NORTHEAST PLAINS...WITH GOES IMAGER SHOWING FOG PLACEMENT
MAINLY NORTH AND EAST OF A LINE FROM RATON TO TUCUMCARI. THESE
VISIBILITIES HAVE IMPROVED GRADUALLY IN THE LAST FEW HOURS...AND
ANTICIPATE EXPIRING DENSE FOG ADVISORY ON SCHEDULE THIS MORNING.

MODELS...REASONABLE AGREEMENT THROUGH NEXT WEEKEND...WITH SOME
UPSTREAM TIMING AND PLACEMENT DISCREPANCIES SHOWING UP LATE IN THE
WEEKEND HEADING INTO THE FOLLOWING WORK WEEK. ACCEPTED CONSENSUS
WILL MOVE RIDGE OVER NEW MEXICO...AS WEST COAST TROUGH UPSTREAM
NEATLY CUTS RIDGE IN TWO...LEAVING NEW MEXICO IN THE SOUTHERN HALF
AND THE RIDGE ITSELF HIGHLY SUSCEPTIBLE TO RAPID SHEARING. WEST
COAST TROUGH WILL ARRIVE AT THE WESTERN BORDER OF THE STATE SUNDAY
MORNING AND TAKE THROUGH SUNDAY NIGHT FOR SOLID EASTBOUND TRIP
INTO CENTRAL TEXAS. UPSTREAM...CLOSED LOW SETTING UP OVER NORTHERN
CALIFORNIA SUNDAY WILL MOVE TO ARIZONA BY TUESDAY MORNING AND
START PINGING ON WESTERN NEW MEXICO TUESDAY NIGHT. ANOTHER DAY
TRIP ACROSS THE STATE IN STORE FOR THIS SYSTEM...WITH A SOMEWHAT
MUDDY ENDING LATE WEDNESDAY NIGHT AS NEXT UPSTREAM SYSTEM DEEPENS
OVER SOUTHERN CALIFORNIA...AND HELPS MAINTAIN A POSITIVELY TILTED
TROUGH OVER NEW MEXICO FOR THE REMAINDER OF THE WORK WEEK.
SOLUTIONS MOVING TROUGH ACROSS THE STATE BY LATE SATURDAY AS NEXT
UPSTREAM SYSTEM AMPLIFIES OVER THE INLAND PACIFIC NORTHWEST AND
DIGS TO THE FOUR CORNERS LATE SUNDAY. MODEL SOLUTIONS SHEAR THIS
ONE QUICKLY EASTWARD ACROSS NEW MEXICO THROUGH MONDAY
MORNING...BUT HAVE DIFFERENCES UPSTREAM. EUROPEAN COLLEAGUES AT
ECMWF KEEPING A MORE PROGRESSIVE PATTERN WITH NORTHWEST FLOW INTO
NEW MEXICO...WHILE HOMEGROWN GFS CLOSES OFF LOW OVER SACRAMENTO
WITH HINTS ON PUSHING THIS TOWARD NEW MEXICO AROUND THE MIDDLE OF
THE WORK WEEK. THIS IS A GOOD BIT IN THE FUTURE...AND HAVE A FEW
MORE RUNS TO SEE IF SOLUTIONS CAN CLOSE THE GAPS ON THE STORY
AFTER NEXT WEEKEND.

NEAR TERM...TODAY THROUGH TUESDAY...A NICE START WITH A ROWDY
ENDING TODAY...AS COLD FRONT OUT OF THE SOUTHERN PLAINS MAKES
RAPID WESTWARD PUSH ACROSS NEW MEXICO. FRONTAL PLACEMENT ROUGHLY
RATON TO ROSWELL THIS MORNING MOVING TO THE CONTINENTAL DIVIDE BY
THIS AFTERNOON. EVENING EASTERLY WINDS ACCELERATING THROUGH CENTRAL
MOUNTAIN CHAIN GAPS AND OUT OVER THE RIO GRANDE VALLEY WILL GUST
TO NEAR 40 MPH THROUGH THE OVERNIGHT BEFORE DECREASING TOWARD
SUNRISE EARLY SUNDAY MORNING. SHOWER COVERAGE PRECIPITATION TYPE
GOVERNED BY MUCH COLDER AIR MOVING IN...WITH DAYTIME ISOLATED SNOW
SHOWERS OVER THE EAST SPREADING RAPIDLY TO THE NORTHERN MOUNTAINS
AND ADJACENT NORTHEAST HIGHLANDS AS WEST COAST TROUGH APPROACHES
THE FOUR CORNERS. SATURDAY NIGHT SNOW AMOUNTS MODEST AS THE STORM
GETS UNDERWAY...WITH HEAVIER SNOW TO FOLLOW IN THE NEXT 24 HOURS.

FOR SUNDAY...WEST COAST TROUGH AXIS LYING FROM NORTHEAST SONORA
ALONG NEW MEXICOS WESTERN BORDER TO GREAT SALT LAKE...AND THIS
AXIS WILL SHIFT EASTWARD ACROSS THE CENTRAL MOUNTAIN CHAIN BY
SUNDAY EVENING. ASSOCIATED SURFACE LOW WILL TRACE PATH FROM GALLUP
TO SOUTHEAST COLORADO THROUGH THE DAY...AND PATTERN WILL PUT
HEAVIER SNOWFALLS IN THE SAN JUAN AND JEMEZ MOUNTAINS...AND
ADJACENT HIGHLANDS TO THE WEST. WILL PLACE THIS AREA UNDER A
WINTER STORM WATCH FOR NOW AND EXPECT SOME EXPANSION EASTWARD AND
PERHAPS SOUTHWARD OVER THE NEXT 24 HOURS. FOR RIGHT NOW...SNOW
ACCUMULATIONS OVER THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN
CHAIN ARE RIDING BELOW WATCH CRITERIA FOR NOW...BUT THIS WILL HAVE
TO BE WATCHED CAREFULLY. TO THE SOUTH AND EAST...SOME WARM AIR
RETURNING BACK TO THE NORTH MAY RIDE OVER THE COLDER AIR AT THE
SURFACE...AND SOME SPOTS OF FREEZING RAIN ALONG AND SOUTHEAST OF A
LINE FROM EL PASO TO CLOVIS MAY MIX IN WITH THE BROADER SNOW
PATTERN. AND FOR THE CENTRAL AND WEST...DAYTIME LIFTED INDICES
WILL DROP BELOW ZERO WITH A COUPLE OF HUNDRED J PER KG CAPE AND
LAPSE RATES AROUND 8 C PER KM TO SET OFF SOME THUNDERSTORMS
EMBEDDED IN THE EASTBOUND RAIN AND SNOW SHOWERS. WITH COLD FRONT
WELL SOUTH AND WEST OF NEW MEXICO...SUNDAY TEMPERATURES WILL RUN
10 TO 20 DEGREES BELOW MID FEBRUARY NORMALS OVER THE EAST...AND 5
TO 10 DEGREES BELOW NORMAL CENTRAL AND WEST. WITH SURFACE LOW
ENDING UP IN COLORADO BY LATE SUNDAY...BREEZY WINDS WILL SHIFT TO
SOUTHWEST...WITH SOME GUSTS OVER THE CONTINENTAL DIVIDE AND NEAR
THE ARIZONA LINE...AND OVER THE NORTHEAST PLAINS IN THE TIGHTEST
SURFACE PRESSURE GRADIENT.

FOR MONDAY...WEAK RIDGE WILL DO ITS BEST TO PROVIDE SOME LIMITED
WARMING IN ADVANCE OF NEXT INBOUND PACIFIC SYSTEM...WITH DAYTIME
HIGH TEMPERATURES ADVANCING TO WITHIN A HANDFUL OF DEGREES EITHER
SIDE OF NORMAL..WARMEST EAST AND SOUTH. AS NEXT SYSTEM
APPROACHES...RAIN AND HIGH COUNTRY SNOW SHOWERS WILL CONTINUE OVER
THE NORTHERN AND NORTHWEST SECTIONS OF THE STATE...AS SURFACE LOW
SETTING UP OVER NORTHEAST NEW MEXICO KEEPS WINDS WESTERLY AND
GUSTY OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL
MOUNTAIN CHAIN.

FOR TUESDAY...INBOUND SYSTEM CENTERED UP ON SOUTHERN NEVADA BY
MIDDAY TUESDAY WILL BRING WINTRY VALENTINES EVE GIFT TO THE FOUR
CORNERS BY LATE TUESDAY NIGHT. SPRAWLING SURFACE LOW OVER THE
ENTIRE SOUTHWEST U.S. WILL SHARPEN UP OVER EASTERN NEW MEXICO
TUESDAY NIGHT AS AFTERNOON SOUTHWESTERLY BREEZES KICK UP OVER THE
SOUTHERN HALF OF THE STATE AND REMAIN BREEZY OVERNIGHT OVER THE
EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN.
COOLING IN THE WEST AS SYSTEM APPROACHES WITH CLOUD COVER AND
SHOWERS...WITH TEMPERATURES FALLING 5 TO 10 DEGREES BELOW NORMAL
IN THE WEST...AND REMAINING NORMAL OR A LITTLE WARMER IN TH EAST
AHEAD OF THE EASTBOUND COLDER AIR. SHOWER COVERAGE WITH HIGH
COUNTRY SNOW NORTH AND WEST DURING THE DAY WILL EXPAND ACROSS THE
RIO GRANDE TO THE CENTRAL MOUNTAIN CHAIN...NORTHEAST
HIGHLANDS...AND NORTHEAST PLAINS BY TUESDAY NIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...SYSTEM MAKING VERY SLOW EXIT
AND CRAWLING LIFT INTO THE CENTRAL PLAINS LATE WEDNESDAY AS NEXT
SYSTEM INBOUND CLOSES OFF OVER THE SOUTHERN CALIFORNIA COAST AND
KEEPS ELONGATED POSITIVELY TILTED TROUGH OVER NEW MEXICO THROUGH
THE END OF THE WORK WEEK. NO WARM UP IN THIS PATTERN....AND
DAYTIME TEMPERATURE WILL REMAIN 5 TO 10 DEGREES BELOW MID FEBRUARY
NORMALS THROUGH FRIDAY. SHOWER COVERAGE WILL BE WIDESPREAD AND
CHRONIC THROUGH FRIDAY...WITH NO SPOT EXEMPT FROM SOME DAYTIME
RAIN AND HIGH COUNTRY SNOW...WITH SNOW LEVELS DROPPING NIGHTLY TO
THE SURFACE. WEAK COLD FRONT ADVANCES WESTWARD OUT OF THE CENTRAL
PLAINS THURSDAY...AUGMENTED BY COOLER AIR WORKING IN FROM THE
NORTHWEST ON THURSDAY NIGHT. GUSTY WINDS OVER THE EASTERN SLOPES
AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY WILL
WEAKEN THROUGH FRIDAY AS SURFACE PRESSURE GRADIENT FLATTENS OUT
UNDER THE TROUGH ALOFT.

SHY

&&

.AVIATION...
THROUGH THE MORNING A BACK DOOR COLD FRONT WILL EASE INTO THE
EASTERN PLAINS OF NEW MEXICO...DRAGGING IN LOW LEVEL CLOUDS AND SOME
PATCHY FOG/MIST INTO THE NORTHEASTERN AND EAST CENTRAL PLAINS OF THE
STATE. SOME MVFR TO LOCALIZED IFR CONDITIONS CAN BE EXPECTED IN LOW
CLOUDS AND MIST...INCLUDING AT KTCC. THESE CLOUDS WILL LESSEN
FARTHER WEST AND SOUTH. A WEAK UPPER LEVEL RIDGE WILL WORK OVER NEW
MEXICO TODAY...KEEPING OTHER AREAS IN VFR CONDITIONS WITH MODERATE
BREEZES FROM THE SOUTH AND SOUTHEAST. THESE WINDS WILL TURN A BIT
MORE EASTERLY...AND WILL ACCELERATE THROUGH GAPS AND CANYONS WITHIN
THE CENTRAL MOUNTAIN CHAIN THIS EVENING. AIRPORTS SUCH AS KSAF AND
KABQ WILL OBSERVE WINDY CONDITIONS WITH OCCASIONAL GUSTS TO 30 AND
35 KT POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
THE PARADE OF WEATHER DISTURBANCES WILL CONTINUE...LEAVING
PERIODIC BOUTS OF UNSETTLED WEATHER OVER NEW MEXICO THROUGH THE
NEXT SEVERAL DAYS. WHILE AN UPPER LEVEL RIDGE WILL BRIEFLY BECOME
ESTABLISHED OVER THE STATE TODAY...A COOLER AIR MASS ASSOCIATED
WITH A SURFACE WILL CONTINUE TO BACK INTO THE EASTERN PLAINS
TODAY. AREAS IN EAST CENTRAL TO NORTHEASTERN NEW MEXICO WILL SEE
SOME LOW CLOUDS AND FOG/MIST TODAY...PRIMARILY IN THE
MORNING...BUT OTHER AREAS WILL ONLY OBSERVE A SLOW INCREASE IN
HIGH CLOUDINESS WITH MODERATE BREEZES FROM THE SOUTH AND
SOUTHEAST. DAYTIME HUMIDITY WILL FALL TO THE 20 TO 40 PERCENT
RANGE IN MUCH OF THE FORECAST AREA TODAY...WITH EVEN HIGHER VALUES
IN THE EAST CENTRAL TO NORTHEASTERN PLAINS. TEMPERATURES WILL
CREEP SLIGHTLY ABOVE NORMAL IN WESTERN NEW MEXICO WHILE EASTERN
SECTIONS REMAIN 10 TO 20 DEGREES BELOW DUE TO THE BACK DOOR
FRONTAL PUSH. VENTILATION WILL SUFFER TODAY IN THE EASTERN PLAINS
DUE TO THE LOWER MIXING HEIGHTS...BUT WILL BE FAIR IN THE WESTERN
HALF OF THE STATE. AS THE EVENING ARRIVES A STRENGTHENING SURFACE
PRESSURE GRADIENT WILL ALLOW WINDS TO ACCELERATE THROUGH
GAPS/CANYONS WITHIN THE CENTRAL MOUNTAIN CHAIN WHERE GUSTY
CONDITIONS WILL PERSIST INTO SUNDAY MID MORNING. GOOD TO EXCELLENT
HUMIDITY RECOVERY WILL ALSO DEVELOP THROUGH THIS TIME FRAME.

THE NEXT WEATHER DISTURBANCE WILL QUICKLY ARRIVE...FIRST IMPACTING
NORTH CENTRAL TO NORTHWESTERN NEW MEXICO LATE TONIGHT AND EARLY
SUNDAY MORNING. SHOWERS WILL SPREAD FARTHER SOUTH AND A BIT FARTHER
EAST BY LATE SUNDAY AS THE TROUGH AXIS WORKS INTO THE STATE AND
MOISTURE IS UTILIZED BY UPPER LEVEL DYNAMICS. THIS FEATURE WILL THEN
WORK INTO WEST TEXAS BY MONDAY MORNING...DRAGGING COOLER
TEMPERATURES AND BREEZY TO WINDY WEST NORTHWEST WINDS INTO NEW
MEXICO AS MOST OF...BUT NOT ALL OF...THE PRECIPITATION FADES FROM
WEST TO EAST. A FEW TO SEVERAL INCHES OF SNOW ACCUMULATION WILL BE
POSSIBLE IN THE MOUNTAINS...MOSTLY WITHIN NORTH CENTRAL AND
NORTHWESTERN NM. THE PRECIPITATION...INCREASED CLOUDS...AND HIGHER
HUMIDITY WILL PRECLUDE ANY FIRE WEATHER CONCERNS...AND VENTILATION
WILL BENEFIT AREA WIDE.

THE NEXT DISTURBANCE WILL QUICKLY ARRIVE TUESDAY INTO
WEDNESDAY...QUICKLY TRACKING EASTWARD...AND GENERALLY FAVORING THE
NORTHERN TIER OF NEW MEXICO AS FAR AS PRECIPITATION PRODUCTION IS
CONCERNED. BREEZY TO OCCASIONALLY WINDY CONDITIONS WILL ACCOMPANY
THE PASSAGE OF THIS TROUGH...AND AGAIN VENTILATION WILL IMPROVE
WHILE RELATIVE HUMIDITY REMAINS ELEVATED IN A COOLER TEMPERATURE
REGIME WITH MORE CLOUDS AND INCREASED PRECIPITATION...MOSTLY IN THE
NORTH.

EXTENDED MODEL GUIDANCE REVEALS AN ACTIVE PATTERN TO CONTINUE...BUT
TIMING OF SUBSEQUENT PERTURBATIONS WILL BE FINE-TUNED DAY-BY-DAY.
THE OVERALL VARIANCE WITHIN TEMPERATURE/HUMIDITY/PRECIPITATION
TRENDS WILL HOLD FAIRLY SIMILAR TO WHAT HAS BEEN OBSERVED OVER THE
PAST COUPLE OF WEEKS.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  31  48  28 /   0  30  40  30
DULCE...........................  48  25  42  21 /   0  60  50  40
CUBA............................  52  26  42  26 /   0  20  50  40
GALLUP..........................  57  27  47  23 /   0   5  40  30
EL MORRO........................  55  27  44  24 /   0  10  40  30
GRANTS..........................  55  27  46  25 /   0  10  40  30
QUEMADO.........................  57  29  47  25 /   0   5  30  20
GLENWOOD........................  65  25  53  23 /   0   5  20  10
CHAMA...........................  44  15  37  21 /   0  50  60  50
LOS ALAMOS......................  48  26  40  29 /   0  20  40  40
PECOS...........................  43  21  39  29 /   0  20  40  30
CERRO/QUESTA....................  46  19  38  19 /   0  20  40  30
RED RIVER.......................  39  16  33  19 /   0  20  40  30
ANGEL FIRE......................  41  14  34  22 /   0  20  30  30
TAOS............................  47  22  41  23 /   0  20  40  30
MORA............................  42  20  39  26 /   0  10  30  30
ESPANOLA........................  53  24  47  27 /   0  10  30  30
SANTA FE........................  47  26  41  30 /   0  10  40  30
SANTA FE AIRPORT................  51  25  44  27 /   0  10  40  30
ALBUQUERQUE FOOTHILLS...........  55  33  48  33 /   0   5  30  30
ALBUQUERQUE HEIGHTS.............  57  33  49  33 /   0   5  20  20
ALBUQUERQUE VALLEY..............  60  30  51  30 /   0   5  20  20
ALBUQUERQUE WEST MESA...........  58  32  50  32 /   0   5  30  20
LOS LUNAS.......................  60  28  52  28 /   0   5  20  20
RIO RANCHO......................  57  31  49  32 /   0   5  30  20
SOCORRO.........................  63  31  55  31 /   0   5  20  20
SANDIA PARK/CEDAR CREST.........  54  26  44  28 /   0   5  30  30
TIJERAS.........................  54  25  47  30 /   0   5  30  30
MORIARTY/ESTANCIA...............  46  19  44  28 /   0   5  30  30
CLINES CORNERS..................  41  17  40  27 /   0  10  30  30
GRAN QUIVIRA....................  55  26  45  29 /   0   5  20  20
CARRIZOZO.......................  60  26  50  28 /   0   5  20  20
RUIDOSO.........................  49  25  44  29 /   0   5  30  20
CAPULIN.........................  33  15  39  21 /  10  10  10  10
RATON...........................  39  14  45  24 /   5  10  10  10
SPRINGER........................  38  17  44  26 /  10  10  10  10
LAS VEGAS.......................  38  18  43  26 /   0  10  20  20
CLAYTON.........................  27  15  39  26 /  20  10  10  10
ROY.............................  33  19  40  26 /  20  10  10  10
CONCHAS.........................  38  21  45  30 /  20   5  10  20
SANTA ROSA......................  42  21  47  31 /  10   5  10  20
TUCUMCARI.......................  37  18  43  28 /  20   5  10  10
CLOVIS..........................  35  16  36  28 /  10   5  30  20
PORTALES........................  37  18  37  29 /  10   5  30  20
FORT SUMNER.....................  47  21  46  28 /  10   5  20  20
ROSWELL.........................  47  25  45  29 /   5   5  20  20
PICACHO.........................  50  22  47  30 /   0  10  20  20
ELK.............................  50  23  46  31 /   0  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZING FOG ADVISORY UNTIL 8 AM MST THIS MORNING FOR THE FOLLOWING
ZONES...NMZ527-528-530-531.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
THE FOLLOWING ZONES...NMZ503-504-510-511.

&&

SHY/52
Hazardous weather outlook, Feb 10, 5:30 AM MST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MST FRI FEB 10 2012

NMZ501>540-111300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW DEVELOPING OVER THE NORTHEAST AND EASTERN PLAINS SATURDAY
AFTERNOON WILL EXPAND RAPIDLY TO THE WEST AND SOUTH SATURDAY
NIGHT...AND EXPAND STATEWIDE ON SUNDAY BEFORE TAPERING OFF EARLY
MONDAY MORNING. EXPECT SIGNIFICANT SNOW ACCUMULATION OVER THE SAN
JUAN...SANGRE DE CRISTO...AND JEMEZ MOUNTAINS THROUGH MONDAY
MORNING. SOUTHWEST WINDS WILL BECOME BLUSTERY SUNDAY AFTERNOON
OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS.

SNOW WILL DEVELOP OVER THE NORTHWEST MONDAY NIGHT AND EXPAND IN
COVERAGE TO THE EAST AND SOUTH MONDAY NIGHT THROUGH WEDNESDAY
MORNING. EXPECT HEAVIEST SNOW ACCUMULATION OVER THE NORTHERN THIRD
OF THE STATE THROUGH WEDNESDAY. WINDS WILL BECOME BLUSTERY MONDAY
OVER THE EASTERN SLOPES AND ADJACENT PLAINS OF THE CENTRAL
MOUNTAIN CHAIN...AND ACROSS THE SOUTH CENTRAL MOUNTAINS ON TUESDAY.

SNOW WILL DEVELOP OVER THE SOUTHWEST MOUNTAINS THURSDAY AFTERNOON
AND INCREASE IN INTENSITY AND COVERAGE THROUGH THURSDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 11:40 PM MSTFreezing Fog AdvisoryABQ11 hr
Feb 11, 3:26 PM MSTWinter Storm WarningABQ44 hr
Feb 11, 3:26 PM MSTWinter Weather AdvisoryABQ44 hr

Nearby

Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.